# SDR CA050124006

- Difficulty date: January 22, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Airbus A320-232
- Engine: Iae V2527A5
- System (JASC): 2370 · Audio/Video Monitoring
- Part: Recorder
- Part number: RDAV400111
- Condition: Burned
- Location: Cabin
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) TROUBLE SHOOTING THE AFT VIDEO MONITOR NOT EXTENDING REVEALED THAT THE TAPEING UNIT WAS SHOWING SIGNS OF SMOKE DAMAGE. CLOSER INVESTIGATION REVEALED THAT THE TAPEING UNIT HAD GIVEN OF SUFFICIENT HEAT TO CAUSE BURNING OF THE INSULATION BLANKET DIRECTLY ABOVE. THIS IS THE SECOND SUCH OCCURRENCE ON THIS AIRCRAFT (REF SDR 20040223001) SB 613-996-9178 DEALS WITH THIS PARTICULAR ISSUE BUT THE SUPPLY OF THE MODIFIED UNITS HAS BEEN SLOW. ONLY 7 UNITS HAVE BEEN MADE AVAILABLE ON AN EXCHANGE BASIS TO DATE WHICH IS HALF THE QUANTITY REQUIRED FOR THE AIRCRAFT. NO COMPLAINTS FROM PASSENGERS REGARDING SMOKE AND NO CIRCUIT BREAKERS POPPED.
